Ask a doctor

Why would only one side of my face have pain during Perlane injection to my nasolabial folds?

Perlane nasolabial folds yesterday. Right side no pain/discomfort. Left side was very painful when filler went into nasal areaWhy so much pain in left side? Deviated septum/sinus cavity irritation perhaps. Had great dr slow gentile using cannulas.

Doctor Answers (2)

Pain with injectables

+1
I do have the occasional patient who complains that one side was more uncomfortable than the other. It could be that the injection was near a blood vessel, which is usually more sensitive. Also, the nasolabial fold in the nasal area is always a bit more tender during injections. It certainly was NOT due to septum or sinus issues. You may or may not experience the same issues the next time you're injected, but the good news is there's nothing to worry about.


Baltimore Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Pain on one side of the nasolabial fold during injection.

+1
The angular artery tracks through the area of the superior nasolabial fold.  If the Perlane injection is placed deep, it may cause compression on this artery and trigger pain.  The good news is your injector was using a cannula.  The cannula lowers the risk substantially of injecting into an artery which could cause severe problems including skin necrosis.  You did not describe that scenario.  The pain you describes was probably secondary to compression on this vessel. 

Nana Mizuguchi, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.